doi: 10.3934/cpaa.2022088
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Strongly singular convective elliptic equations in $ \mathbb{R}^N $ driven by a non-homogeneous operator

1. 

Dipartimento di Matematica e Informatica, Università degli Studi di Catania, Viale A. Doria 6, 95125 Catania, Italy

2. 

Dipartimento di Matematica e Informatica, Università degli Studi di Palermo, Via Archirafi 34, 90123 Palermo, Italy

*Corresponding author

Received  December 2021 Early access May 2022

Fund Project: The second author is supported by the following research projects: 1) PRIN 2017 'Nonlinear Differential Problems via Variational, Topological and Set-valued Methods' (Grant No. 2017AYM8XW) of MIUR; 2) PIACERI 20-22 Linea 3 of the University of Catania

Existence of a generalized solution to a strongly singular convective elliptic equation in the whole space is established. The differential operator, patterned after the $ (p,q) $-Laplacian, can be non-homogeneous. The result is obtained by solving some regularized problems through fixed point theory, variational methods and compactness results, besides exploiting nonlinear regularity theory and comparison principles.

Citation: Laura Gambera, Umberto Guarnotta. Strongly singular convective elliptic equations in $ \mathbb{R}^N $ driven by a non-homogeneous operator. Communications on Pure and Applied Analysis, doi: 10.3934/cpaa.2022088
References:
[1]

L. Boccardo and F. Murat, Almost everywhere convergence of the gradients of solutions to elliptic and parabolic equations, Nonlinear Anal., 19 (1992), 581-597.  doi: 10.1016/0362-546X(92)90023-8.

[2]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext, Springer, New York, 2011.

[3]

P. CanditoU. Guarnotta and and K. Perera, Two solutions for a parametric singular $p$-Laplacian problem, J. Nonlinear Var. Anal., 4 (2020), 455-468. 

[4]

P. Candito, R. Livrea and A. Moussaoui, Singular quasilinear elliptic systems involving gradient terms, Nonlinear Anal. Real World Appl., 55 (2020), 15 pp. doi: 10.1016/j.nonrwa.2020.103142.

[5]

A. Canino, B. Sciunzi and A. Trombetta, Existence and uniqueness for $p$-Laplace equations involving singular nonlinearities, NoDEA Nonlinear Differ. Equ. Appl., 23 (2016), 13 pp. doi: 10.1007/s00030-016-0361-6.

[6]

S. Carl, V. K. Le and D. Motreanu, Nonsmooth Variational Problems and their Inequalities, Springer Monographs in Mathematics, Springer, New York, 2007. doi: 10.1007/978-0-387-46252-3.

[7]

S. Carl and K. Perera, Generalized solutions of singular $p$-Laplacian problems in $ \mathbb{R}^N$, Nonlinear Stud., 18 (2011), 113-124. 

[8]

A. Cianchi and V. G. Maz'ya, Global gradient estimates in elliptic problems under minimal data and domain regularity, Commun. Pure Appl. Anal., 14 (2015), 285-311.  doi: 10.3934/cpaa.2015.14.285.

[9]

D. P. Covei, Existence and asymptotic behavior of positive solution to a quasilinear elliptic problem in $ \mathbb{R}^N $, Nonlinear Anal., 69 (2008), 2615-2622.  doi: 10.1016/j.na.2007.08.039.

[10]

L. F. O. Faria, O. H. Miyagaki and M. Tanaka, Existence of a positive solution for problems with $ (p, q) $-Laplacian and convection term in $ \mathbb{R}^N $, Bound. Value Probl. 2016, Paper no. 158. doi: 10.1186/s13661-016-0665-9.

[11]

J. Franců, Monotone operators. A survey directed to applications to differential equations, Apl. Mat., 35 (1990), 257-301. 

[12]

M. Ghergu and V. D. Radulescu, Ground state solutions for the singular Lane-Emden-Fowler equation with sublinear convection term, J. Math. Anal. Appl., 333 (2007), 265-273.  doi: 10.1016/j.jmaa.2006.09.074.

[13]

M. Ghergu and V. D. Radulescu, Singular Elliptic Problems: Bifurcation and Asymptotic Analysis, Oxford Lecture Series in Mathematics and its Applications 37, The Clarendon Press, Oxford University Press, Oxford, 2008.

[14]

M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Annals of Mathematics Studies 105, Princeton University Press, Princeton, 1983.

[15]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Reprint of the 1998 edition, Classics in Mathematics, Springer-Verlag, Berlin, 2001.

[16]

U. GuarnottaS. A. Marano and and D. Motreanu, On a singular Robin problem with convection terms, Adv. Nonlinear Stud., 20 (2020), 895-909.  doi: 10.1515/ans-2020-2093.

[17]

U. GuarnottaS. A. Marano and A. Moussaoui, Singular quasilinear convective elliptic systems in $ \mathbb{R}^N $, Adv. Nonlinear Anal., 11 (2022), 741-756.  doi: 10.1515/anona-2021-0208.

[18]

U. GuarnottaS. A. Marano and N. S. Papageorgiou, Multiple nodal solutions to a Robin problem with sign-changing potential and locally defined reaction, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., 30 (2019), 269-294.  doi: 10.4171/RLM/847.

[19]

S. Kakutani, A proof of Schauder's theorem, J. Math. Soc. Japan, 3 (1951), 228-231.  doi: 10.2969/jmsj/00310228.

[20]

G. M. Lieberman, The natural generalization of the natural conditions of Ladyzhenskaya and Ural'tseva for elliptic equations, Commun. Partial Differ. Equ., 16 (1991), 311-361.  doi: 10.1080/03605309108820761.

[21]

Z. Liu, D. Motreanu and S. Zeng, Positive solutions for nonlinear singular elliptic equations of $p$-Laplacian type with dependence on the gradient, Calc. Var. Partial Differ. Equ., 58 (2019), 22 pp. doi: 10.1007/s00526-018-1472-1.

[22]

S. A. MaranoG. Marino and A. Moussaoui, Singular quasilinear elliptic systems in $ \mathbb{R}^N $, Ann. Mat. Pura Appl., 198 (2019), 1581-1594.  doi: 10.1007/s10231-019-00832-1.

[23]

P. Marcellini, Regularity of minimizers of integrals of the calculus of variations with nonstandard growth conditions, Arch. Rational Mech. Anal., 105 (1989), 267-284.  doi: 10.1007/BF00251503.

[24]

N. S. Papageorgiou and P. Winkert, Singular Dirichlet $ (p, q) $-equations, Mediterr. J. Math., 18 (2021), Paper no. 141. doi: 10.1007/s00009-021-01780-y.

[25]

P. Pucci and J. Serrin, The maximum principle, Prog. Nonlinear Differential Equations Appl. 73, Birkhäuser Verlag, Basel, 2007.

[26]

M. C. Rezende and C. A. Santos, Positive solutions for a quasilinear elliptic problem involving sublinear and superlinear terms, Tokyo J. Math., 38 (2015), 381-407.  doi: 10.3836/tjm/1452806047.

show all references

References:
[1]

L. Boccardo and F. Murat, Almost everywhere convergence of the gradients of solutions to elliptic and parabolic equations, Nonlinear Anal., 19 (1992), 581-597.  doi: 10.1016/0362-546X(92)90023-8.

[2]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext, Springer, New York, 2011.

[3]

P. CanditoU. Guarnotta and and K. Perera, Two solutions for a parametric singular $p$-Laplacian problem, J. Nonlinear Var. Anal., 4 (2020), 455-468. 

[4]

P. Candito, R. Livrea and A. Moussaoui, Singular quasilinear elliptic systems involving gradient terms, Nonlinear Anal. Real World Appl., 55 (2020), 15 pp. doi: 10.1016/j.nonrwa.2020.103142.

[5]

A. Canino, B. Sciunzi and A. Trombetta, Existence and uniqueness for $p$-Laplace equations involving singular nonlinearities, NoDEA Nonlinear Differ. Equ. Appl., 23 (2016), 13 pp. doi: 10.1007/s00030-016-0361-6.

[6]

S. Carl, V. K. Le and D. Motreanu, Nonsmooth Variational Problems and their Inequalities, Springer Monographs in Mathematics, Springer, New York, 2007. doi: 10.1007/978-0-387-46252-3.

[7]

S. Carl and K. Perera, Generalized solutions of singular $p$-Laplacian problems in $ \mathbb{R}^N$, Nonlinear Stud., 18 (2011), 113-124. 

[8]

A. Cianchi and V. G. Maz'ya, Global gradient estimates in elliptic problems under minimal data and domain regularity, Commun. Pure Appl. Anal., 14 (2015), 285-311.  doi: 10.3934/cpaa.2015.14.285.

[9]

D. P. Covei, Existence and asymptotic behavior of positive solution to a quasilinear elliptic problem in $ \mathbb{R}^N $, Nonlinear Anal., 69 (2008), 2615-2622.  doi: 10.1016/j.na.2007.08.039.

[10]

L. F. O. Faria, O. H. Miyagaki and M. Tanaka, Existence of a positive solution for problems with $ (p, q) $-Laplacian and convection term in $ \mathbb{R}^N $, Bound. Value Probl. 2016, Paper no. 158. doi: 10.1186/s13661-016-0665-9.

[11]

J. Franců, Monotone operators. A survey directed to applications to differential equations, Apl. Mat., 35 (1990), 257-301. 

[12]

M. Ghergu and V. D. Radulescu, Ground state solutions for the singular Lane-Emden-Fowler equation with sublinear convection term, J. Math. Anal. Appl., 333 (2007), 265-273.  doi: 10.1016/j.jmaa.2006.09.074.

[13]

M. Ghergu and V. D. Radulescu, Singular Elliptic Problems: Bifurcation and Asymptotic Analysis, Oxford Lecture Series in Mathematics and its Applications 37, The Clarendon Press, Oxford University Press, Oxford, 2008.

[14]

M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Annals of Mathematics Studies 105, Princeton University Press, Princeton, 1983.

[15]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Reprint of the 1998 edition, Classics in Mathematics, Springer-Verlag, Berlin, 2001.

[16]

U. GuarnottaS. A. Marano and and D. Motreanu, On a singular Robin problem with convection terms, Adv. Nonlinear Stud., 20 (2020), 895-909.  doi: 10.1515/ans-2020-2093.

[17]

U. GuarnottaS. A. Marano and A. Moussaoui, Singular quasilinear convective elliptic systems in $ \mathbb{R}^N $, Adv. Nonlinear Anal., 11 (2022), 741-756.  doi: 10.1515/anona-2021-0208.

[18]

U. GuarnottaS. A. Marano and N. S. Papageorgiou, Multiple nodal solutions to a Robin problem with sign-changing potential and locally defined reaction, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., 30 (2019), 269-294.  doi: 10.4171/RLM/847.

[19]

S. Kakutani, A proof of Schauder's theorem, J. Math. Soc. Japan, 3 (1951), 228-231.  doi: 10.2969/jmsj/00310228.

[20]

G. M. Lieberman, The natural generalization of the natural conditions of Ladyzhenskaya and Ural'tseva for elliptic equations, Commun. Partial Differ. Equ., 16 (1991), 311-361.  doi: 10.1080/03605309108820761.

[21]

Z. Liu, D. Motreanu and S. Zeng, Positive solutions for nonlinear singular elliptic equations of $p$-Laplacian type with dependence on the gradient, Calc. Var. Partial Differ. Equ., 58 (2019), 22 pp. doi: 10.1007/s00526-018-1472-1.

[22]

S. A. MaranoG. Marino and A. Moussaoui, Singular quasilinear elliptic systems in $ \mathbb{R}^N $, Ann. Mat. Pura Appl., 198 (2019), 1581-1594.  doi: 10.1007/s10231-019-00832-1.

[23]

P. Marcellini, Regularity of minimizers of integrals of the calculus of variations with nonstandard growth conditions, Arch. Rational Mech. Anal., 105 (1989), 267-284.  doi: 10.1007/BF00251503.

[24]

N. S. Papageorgiou and P. Winkert, Singular Dirichlet $ (p, q) $-equations, Mediterr. J. Math., 18 (2021), Paper no. 141. doi: 10.1007/s00009-021-01780-y.

[25]

P. Pucci and J. Serrin, The maximum principle, Prog. Nonlinear Differential Equations Appl. 73, Birkhäuser Verlag, Basel, 2007.

[26]

M. C. Rezende and C. A. Santos, Positive solutions for a quasilinear elliptic problem involving sublinear and superlinear terms, Tokyo J. Math., 38 (2015), 381-407.  doi: 10.3836/tjm/1452806047.

[1]

Christine Chambers, Nassif Ghoussoub. Deformation from symmetry and multiplicity of solutions in non-homogeneous problems. Discrete and Continuous Dynamical Systems, 2002, 8 (1) : 267-281. doi: 10.3934/dcds.2002.8.267

[2]

Nassif Ghoussoub. Superposition of selfdual functionals in non-homogeneous boundary value problems and differential systems. Discrete and Continuous Dynamical Systems, 2008, 21 (1) : 187-220. doi: 10.3934/dcds.2008.21.187

[3]

Alberto Cabada, J. Ángel Cid. Heteroclinic solutions for non-autonomous boundary value problems with singular $\Phi$-Laplacian operators. Conference Publications, 2009, 2009 (Special) : 118-122. doi: 10.3934/proc.2009.2009.118

[4]

Andrea Braides, Valeria Chiadò Piat. Non convex homogenization problems for singular structures. Networks and Heterogeneous Media, 2008, 3 (3) : 489-508. doi: 10.3934/nhm.2008.3.489

[5]

M. Delgado-Téllez, Alberto Ibort. On the geometry and topology of singular optimal control problems and their solutions. Conference Publications, 2003, 2003 (Special) : 223-233. doi: 10.3934/proc.2003.2003.223

[6]

Maria Assunta Pozio, Fabio Punzo, Alberto Tesei. Uniqueness and nonuniqueness of solutions to parabolic problems with singular coefficients. Discrete and Continuous Dynamical Systems, 2011, 30 (3) : 891-916. doi: 10.3934/dcds.2011.30.891

[7]

Andrzej Szulkin, Shoyeb Waliullah. Infinitely many solutions for some singular elliptic problems. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 321-333. doi: 10.3934/dcds.2013.33.321

[8]

Maria Assunta Pozio, Alberto Tesei. On the uniqueness of bounded solutions to singular parabolic problems. Discrete and Continuous Dynamical Systems, 2005, 13 (1) : 117-137. doi: 10.3934/dcds.2005.13.117

[9]

Tran Ngoc Thang, Nguyen Thi Bach Kim. Outcome space algorithm for generalized multiplicative problems and optimization over the efficient set. Journal of Industrial and Management Optimization, 2016, 12 (4) : 1417-1433. doi: 10.3934/jimo.2016.12.1417

[10]

Marzia Bisi, Maria Paola Cassinari, Maria Groppi. Qualitative analysis of the generalized Burnett equations and applications to half--space problems. Kinetic and Related Models, 2008, 1 (2) : 295-312. doi: 10.3934/krm.2008.1.295

[11]

Zhong-Qing Wang, Ben-Yu Guo, Yan-Na Wu. Pseudospectral method using generalized Laguerre functions for singular problems on unbounded domains. Discrete and Continuous Dynamical Systems - B, 2009, 11 (4) : 1019-1038. doi: 10.3934/dcdsb.2009.11.1019

[12]

Maria Rosaria Lancia, Valerio Regis Durante, Paola Vernole. Asymptotics for Venttsel' problems for operators in non divergence form in irregular domains. Discrete and Continuous Dynamical Systems - S, 2016, 9 (5) : 1493-1520. doi: 10.3934/dcdss.2016060

[13]

R.M. Brown, L.D. Gauthier. Inverse boundary value problems for polyharmonic operators with non-smooth coefficients. Inverse Problems and Imaging, 2022, 16 (4) : 943-966. doi: 10.3934/ipi.2022006

[14]

Jinggang Tan. Positive solutions for non local elliptic problems. Discrete and Continuous Dynamical Systems, 2013, 33 (2) : 837-859. doi: 10.3934/dcds.2013.33.837

[15]

Vicenţiu D. Rădulescu, Dušan D. Repovš. Combined effects for non-autonomous singular biharmonic problems. Discrete and Continuous Dynamical Systems - S, 2020, 13 (7) : 2057-2068. doi: 10.3934/dcdss.2020158

[16]

Wojciech M. Zajączkowski. Long time existence of regular solutions to non-homogeneous Navier-Stokes equations. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1427-1455. doi: 10.3934/dcdss.2013.6.1427

[17]

Dušan D. Repovš. Infinitely many symmetric solutions for anisotropic problems driven by nonhomogeneous operators. Discrete and Continuous Dynamical Systems - S, 2019, 12 (2) : 401-411. doi: 10.3934/dcdss.2019026

[18]

M. Gaudenzi, P. Habets, F. Zanolin. Positive solutions of superlinear boundary value problems with singular indefinite weight. Communications on Pure and Applied Analysis, 2003, 2 (3) : 411-423. doi: 10.3934/cpaa.2003.2.411

[19]

Tomas Godoy, Alfredo Guerin. Existence of nonnegative solutions to singular elliptic problems, a variational approach. Discrete and Continuous Dynamical Systems, 2018, 38 (3) : 1505-1525. doi: 10.3934/dcds.2018062

[20]

M. Chuaqui, C. Cortázar, M. Elgueta, J. García-Melián. Uniqueness and boundary behavior of large solutions to elliptic problems with singular weights. Communications on Pure and Applied Analysis, 2004, 3 (4) : 653-662. doi: 10.3934/cpaa.2004.3.653

2021 Impact Factor: 1.273

Article outline

[Back to Top]